Alert archive / Kansas / Red Flag Warnings in 2016
Red Flag Warning 10, NWS Wichita, KS
NWS Wichita, KS issued this red flag warning at Mar 6, 2016, 2:50 PM CST for 14 counties in Kansas. It took effect at Mar 7, 2016, 11:00 AM CST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 6, 2016, 2:50 PM CST (20:50 UTC)
- In effect from
- Mar 7, 2016, 11:00 AM CST
- Expired
- Mar 7, 2016, 7:00 PM CST
- In force
- 8 hr
- Issued by
- NWS Wichita, KS
Counties Barton County, KS, Ellsworth County, KS, Harper County, KS, Harvey County, KS, Kingman County, KS, Lincoln County, KS, Marion County, KS, McPherson County, KS, Reno County, KS, Rice County, KS, Russell County, KS, Saline County, KS, Sedgwick County, KS, Sumner County, KS
The radar
The Wichita radar (KICT), 74 km from the middle of the area, began a volume at 20:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 8.8 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1295 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 461 m²/s²
- 0-3 km storm-relative helicity
- 500 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
997 WWUS83 KICT 062050 RFWICT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 250 PM CST SUN MAR 6 2016 KSZ032-033-047>051-067-082-091-071200- /O.UPG.KICT.FW.A.0006.160307T1700Z-160308T0100Z/ /O.NEW.KICT.FW.W.0010.160307T1700Z-160308T0100Z/ /O.CON.KICT.FW.W.0009.000000T0000Z-160307T0100Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-RENO- KINGMAN-HARPER- 250 PM CST SUN MAR 6 2016 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CST THIS EVENING FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES 032... 033...047...048...049...050...051...067...082 AND 091... ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 7 PM CST MONDAY FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES 032...033... 047...048...049...050...051...067...082 AND 091... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A RED FLAG WARNING FOR EXTREME GRASSLAND FIRE DANGER...WHICH IS IN EFFECT FROM 11 AM TO 7 PM CST MONDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * EXTREME GRASSLAND FIRE DANGER...IS FORECAST. * WINDS...SOUTH 25 TO 35 MPH WITH GUSTS UP TO 45 MPH. * RELATIVE HUMIDITY...AS LOW AS 20 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY AND BECOME VERY DIFFICULT TO CONTROL. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS FIRE WEATHER PRODUCT. && $$ KSZ052-068-071200- /O.NEW.KICT.FW.W.0010.160307T1700Z-160308T0100Z/ /O.CON.KICT.FW.W.0009.000000T0000Z-160307T0100Z/ MARION-HARVEY- 250 PM CST SUN MAR 6 2016 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CST THIS EVENING FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES 052 AND 068... ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 7 PM CST MONDAY FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES 052 AND 068... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A RED FLAG WARNING FOR EXTREME GRASSLAND FIRE DANGER...WHICH IS IN EFFECT FROM 11 AM TO 7 PM CST MONDAY. * EXTREME GRASSLAND FIRE DANGER...IS FORECAST. * WINDS...SOUTH 25 TO 35 MPH WITH GUSTS UP TO 45 MPH. * RELATIVE HUMIDITY...AS LOW AS 38 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY AND BECOME VERY DIFFICULT TO CONTROL. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS FIRE WEATHER PRODUCT. && $$ KSZ053-069>072-083-092>096-098>100-070100- /O.CON.KICT.FW.W.0009.000000T0000Z-160307T0100Z/ CHASE-BUTLER-GREENWOOD-WOODSON-ALLEN-SEDGWICK-SUMNER-COWLEY-ELK- WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 250 PM CST SUN MAR 6 2016 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CST THIS EVENING FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES 053... 069...070...071...072...083...092...093...094...095...096...098... 099 AND 100... * EXTREME GRASSLAND FIRE DANGER...IS FORECAST. * WINDS...SOUTH 25 TO 30 MPH WITH GUSTS UP TO 40 MPH. * RELATIVE HUMIDITY...AS LOW AS 29 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY AND BECOME VERY DIFFICULT TO CONTROL. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS FIRE WEATHER PRODUCT. && $$ JMR
4 follow-up statements
742 WWUS83 KICT 070105 RFWICT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 705 PM CST SUN MAR 6 2016 ...RED FLAG WARNING FOR TODAY EXPIRED...DANGEROUS BURNING AGAIN MONDAY... KSZ032-033-047>052-067-068-082-091-071615- /O.CAN.KICT.FW.W.0009.000000T0000Z-160307T0100Z/ /O.CON.KICT.FW.W.0010.160307T1700Z-160308T0100Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION- RENO-HARVEY-KINGMAN-HARPER- 705 PM CST SUN MAR 6 2016 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 7 PM CST MONDAY FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES 032...033...047...048...049...050...051...052...067...068... 082 AND 091... ...RED FLAG WARNING IS CANCELLED FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES 032...033...047...048...049...050... 051...052...067...068...082 AND 091... THE NATIONAL WEATHER SERVICE IN WICHITA HAS CANCELLED THE RED FLAG WARNING. * EXTREME GRASSLAND FIRE DANGER...IS FORECAST. * WINDS...SOUTH 20 TO 35 MPH WITH GUSTS UP TO 45 MPH. * RELATIVE HUMIDITY...AS LOW AS 16 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY AND BECOME VERY DIFFICULT TO CONTROL. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS FIRE WEATHER PRODUCT. && $$ KSZ053-069>072-083-092>096-098>100-070215- /O.CAN.KICT.FW.W.0009.000000T0000Z-160307T0100Z/ CHASE-BUTLER-GREENWOOD-WOODSON-ALLEN-SEDGWICK-SUMNER-COWLEY-ELK- WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 705 PM CST SUN MAR 6 2016 ...RED FLAG WARNING IS CANCELLED FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES 053...069...070...071...072...083... 092...093...094...095...096...098...099 AND 100... THE NATIONAL WEATHER SERVICE IN WICHITA HAS CANCELLED THE RED FLAG WARNING. CRITICAL FIRE WEATHER CONDITIONS HAVE ENDED FOR THE DAY. $$
367 WWUS83 KICT 070852 RFWICT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 252 AM CST MON MAR 7 2016 KSZ083-092-080000- /O.EXA.KICT.FW.W.0010.160307T1700Z-160308T0100Z/ SEDGWICK-SUMNER- 252 AM CST MON MAR 7 2016 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 7 PM CST THIS EVENING FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES 083 AND 092... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A RED FLAG WARNING FOR EXTREME GRASSLAND FIRE DANGER...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM CST THIS EVENING. * EXTREME GRASSLAND FIRE DANGER...IS FORECAST. * WINDS...SOUTH 25 TO 35 MPH WITH GUSTS UP TO 45 MPH. * RELATIVE HUMIDITY...AS LOW AS 50 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY AND BECOME VERY DIFFICULT TO CONTROL. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS FIRE WEATHER PRODUCT. && $$ KSZ032-033-047>052-067-068-082-091-080000- /O.CON.KICT.FW.W.0010.160307T1700Z-160308T0100Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION- RENO-HARVEY-KINGMAN-HARPER- 252 AM CST MON MAR 7 2016 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM CST THIS EVENING FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES 032...033...047...048...049...050...051...052... 067...068...082 AND 091... * EXTREME GRASSLAND FIRE DANGER...IS FORECAST. * WINDS...SOUTH 25 TO 35 MPH WITH GUSTS UP TO 45 MPH. * RELATIVE HUMIDITY...AS LOW AS 15 TO 25 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY AND BECOME VERY DIFFICULT TO CONTROL. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS FIRE WEATHER PRODUCT. && $$
589 WWUS83 KICT 072156 RFWICT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 356 PM CST MON MAR 7 2016 KSZ032-033-047>052-067-068-082-083-091-092-080100- /O.CON.KICT.FW.W.0010.000000T0000Z-160308T0100Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION- RENO-HARVEY-KINGMAN-SEDGWICK-HARPER-SUMNER- 356 PM CST MON MAR 7 2016 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CST THIS EVENING FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES 032... 033...047...048...049...050...051...052...067...068...082 AND 091... * EXTREME GRASSLAND FIRE DANGER...IS FORECAST. * WINDS...SOUTH 20 TO 30 MPH WITH GUSTS UP TO 40 MPH. * RELATIVE HUMIDITY...AS LOW AS 37 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY AND BECOME VERY DIFFICULT TO CONTROL. OUTDOOR BURNING IS DISCOURAGED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS FIRE WEATHER PRODUCT. && $$ ES
867 WWUS83 KICT 080103 RFWICT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 703 PM CST MON MAR 7 2016 KSZ032-033-047>052-067-068-082-083-091-092-080215- /O.EXP.KICT.FW.W.0010.000000T0000Z-160308T0100Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION- RENO-HARVEY-KINGMAN-SEDGWICK-HARPER-SUMNER- 703 PM CST MON MAR 7 2016 ...RED FLAG WARNING HAS EXPIRED FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES 032...033...047...048...049...050...051... 052...067...068...082...083...091 AND 092... GUSTY SOUTH WINDS OF 25 TO 30 MPH ARE STILL POSSIBLE THIS EVENING...WHICH WILL KEEP THE GRASSLAND FIRE DANGER ELEVATED UNTIL AROUND MIDNIGHT. $$ KETCHAM
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this red flag warning went out at Mar 6, 11:52 AM CST, 2 hours 58 minutes earlier.
Area forecast discussion, Mar 6, 11:52 AM CST, 2 hours 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 1152 AM CST SUN MAR 6 2016 ...UPDATED FOR 18Z AVIATION DISCUSSION... .UPDATE... ISSUED AT 1027 AM CST SUN MAR 6 2016 THE ISOLATED THUNDERSTORMS THAT HAD BEEN FORECAST FOR PRIMARILY CENTRAL & SOUTH-CENTRAL KS DISSIPATED VERY CLOSE TO SCHEDULE. AS SUCH THE FORECAST HAS BEEN UPDATED TO REFLECT THIS TREND/CHANGE. S WINDS HAVE ALSO INCREASED ON "SCHEDULE" WITH SUSTAINED 25-35 MPH REPORTED IN MOST AREAS SO THE WIND ADVISORY WAS OBVIOUSLY A GOOD CALL. && .SHORT TERM...(TODAY THROUGH TUESDAY) ISSUED AT 253 AM CST SUN MAR 6 2016 STILL CANNOT RULE OUT A FEW ELEVATED SHOWERS/STORMS FROM DEVELOPING THIS MORNING OVER SOUTH CENTRAL KANSAS...AS MOISTURE ADVECTION OCCURS ALONG A MID-LEVEL BAROCLINIC ZONE. A FEW STRONG STORMS ARE POSSIBLE GIVEN VERY STEEP LAPSE RATES ABOVE THE ADVECTION OF MOISTURE. OTHERWISE WARM AND VERY WINDY CONDITIONS WILL PREVAIL ACROSS THE REGION TODAY...WITH DEEP LOW-LEVEL MIXING TAPPING INTO STRONGER WINDS ALOFT AND PUSHING WIND SPEEDS WELL INTO ADVISORY LEVELS. SLIGHT CHANCES FOR A FEW SHOWERS/STORMS ACROSS SOUTHEAST KANSAS TONIGHT BUT NOT THAT GREAT OF A SIGNAL. ANOTHER WARM AND VERY WINDY DAY ALONG WITH INCREASING LOW LEVEL MOISTURE FOR MONDAY ACROSS KANSAS. MODELS ARE GENERATING PRECIP OVER THE AREA DURING THE DAY ON MONDAY...AND FEEL THAT THE ATMOSPHERE WILL REMAIN CAPPED DUE TO THE LOW CLOUDS AND CONVERGENCE ALONG THE DRY-LINE BEING LIMITED. ALSO WOULD THINK SOME OF THE LOW LEVEL MOISTURE WILL MIX OUT OR REMAIN MORE SHALLOW DUE TOO THE VERY DRY SOIL CONDITIONS. SCATTERED SHOWERS/STORMS LOOK TO DEVELOP OVER OKLAHOMA MONDAY AFTERNOON/EVENING AND SPREAD NORTHWARD INTO EASTERN KANSAS MONDAY NIGHT. A COLD FRONT WILL MOVE SLOWLY SOUTHWARD ACROSS THE REGION FOR MONDAY NIGHT INTO TUESDAY...AND BECOME THE FOCUS FOR BETTER PRECIPITATION CHANCES ON TUESDAY ACROSS SOUTHEAST KANSAS. .LONG TERM...(WEDNESDAY THROUGH SATURDAY) ISSUED AT 253 AM CST SUN MAR 6 2016 GFS/ECMWF MODELS REMAIN IN DECENT AGREEMENT WITH SURFACE FRONT MOVING SOUTHEAST OF THE AREA ON WEDNESDAY AND THURSDAY...WHICH WOULD PUSH THE PRECIPITATION AWAY FROM KANSAS THIS PERIOD. HEADING INTO FRIDAY AND SATURDAY THE UPPER LEVEL SYSTEM WILL MOVE SLOWLY NORTHWARD FROM NORTHERN MEXICO INTO TEXAS. CONFIDENCE REMAINS LOW ON PREDICTABILITY OF MOISTURE/PRECIPITATION AREAS SPREADING THIS FAR NORTHWARD INTO KANSAS...ESPECIALLY WITH LATEST POSITIONING OF THE UPPER LEVEL SYSTEM BY THE LONG RANGE MODELS. THEY COULD BE A BIT TOO BULLISH WITH THEIR PRECIPITATION FIELDS. JAKUB && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z MONDAY AFTERNOON) ISSUED AT 1152 AM CST SUN MAR 6 2016 SLY WINDS SUSTAINED FROM 25-35KTS WITH 39KT/45MPH GUSTS WILL WHIP ACRS ALL AREAS TIL ~07/00Z WHEN THEY'LL DMNSH TO ~22KTS SUSTAINED WITH 26-30KT GUSTS. CIGS ~2,500FT ARE LKLY TO SPRINT NE ACRS KICT & KCNU FM ~05Z ONWARD. THE LOW DECKS SHUD RMN E OF THE REST OF THE AREA. LLWS BECOMES A MAJOR CONCERN ~03Z WITH VELOCITIES REACHING 50-55KTS WITHIN 1,500-2,000FT. && .FIRE WEATHER... ISSUED AT 253 AM CST SUN MAR 6 2016 EVEN THOUGH RELATIVE HUMIDITY LEVELS WONT BE AT EXTREMELY LOW VALUES...THE WEATHER CONDITIONS/RELATIVE HUMIDITY LEVELS TODAY WILL BE VERY SIMILAR TO FEB 18TH AND ON THAT DAY THE REGION EXPERIENCED NUMEROUS LARGE GRASS FIRES. LITTLE TO NO RAIN HAS FALLEN ACROSS MUCH OF KANSAS SINCE THAT DATE. WE FEEL THAT THIS LONG PERSISTENT DRY WEATHER PATTERN ACROSS KANSAS COMBINED WITH UNUSUALLY STRONG SOUTH WIND SPEEDS OF 30 TO 35 MPH...AND WIND GUSTS OVER 45 MPH WILL NOT LIMIT THE HIGH POTENTIAL FOR VERY DANGEROUS GRASSLAND FIRE CONDITIONS OVER THE ENTIRE REGION TODAY. THIS IS STRONGLY SUPPORTED BY OUR EXTREME READINGS IN OUR GFDI INDEX...AND GOING RED FLAG WARNING IS WARRANTED. EXTREME GRASSLAND FIRE DANGER WILL AFFECT MUCH OF CENTRAL KANSAS AGAIN ON MONDAY AFTERNOON...AS COMBINATION OF VERY DRY AIR BEHIND EASTWARD MOVING DRY LINE AND STRONG SOUTHWEST WINDS MIX EASTWARD. A FIRE WEATHER WATCH HAS BEEN HOISTED FOR THIS POTENTIAL. && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 76 59 75 55 / 20 10 10 30 HUTCHINSON 77 59 78 52 / 20 10 10 20 NEWTON 76 59 75 55 / 20 10 10 30 ELDORADO 74 59 73 57 / 20 10 10 40 WINFIELD-KWLD 75 59 73 58 / 20 10 10 40 RUSSELL 81 56 83 45 / 10 10 10 10 GREAT BEND 80 57 83 46 / 10 10 10 10 SALINA 77 59 77 52 / 20 10 10 20 MCPHERSON 76 59 77 53 / 20 10 10 20 COFFEYVILLE 75 59 71 60 / 10 20 20 50 CHANUTE 74 58 71 59 / 10 20 20 50 IOLA 74 58 71 59 / 10 20 20 50 PARSONS-KPPF 74 59 71 60 / 10 20 20 50 && .ICT WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING UNTIL 7 PM CST THIS EVENING FOR KSZ032-033- 047>053-067>072-082-083-091>096-098>100. WIND ADVISORY UNTIL 7 PM CST THIS EVENING FOR KSZ032-033-047>053- 067>072-082-083-091>096-098>100. FIRE WEATHER WATCH FROM MONDAY MORNING THROUGH MONDAY EVENING FOR KSZ032-033-047>051-067-082-091. &&
Hazardous weather outlook, Mar 6, 10:40 AM CST, 4 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 1040 AM CST SUN MAR 6 2016 KSZ032-033-047>053-067>072-082-083-091>096-098>100-071645- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 1040 AM CST SUN MAR 6 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH CENTRAL AND SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT STRONG GUSTY SOUTH WINDS WILL COMBINE WITH WARM AND DRY WEATHER CONDITIONS TODAY. THIS WILL CREATE EXTREME FIRE DANGER POTENTIAL ACROSS THE ENTIRE REGION...SEE LATEST RED FLAG WARNING AND WIND ADVISORY FOR MORE DETAILS. ALL GRASSLAND BURNING SHOULD BE AVOIDED! THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS FOR SOUTHEAST KANSAS TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORMS ARE POSSIBLE MONDAY AFTERNOON AND MONDAY NIGHT WITH THE STRONGEST ACTIVITY CAPABLE OF DAMAGING WINDS AROUND 60 MPH AND HAIL AROUND QUARTER-SIZED...PRIMARILY AFFECTING SOUTH CENTRAL AND SOUTHEAST KANSAS. ADDITIONAL THUNDERSTORMS ARE POSSIBLE TUESDAY THROUGH THURSDAY ACROSS SOUTHEAST KANSAS...AND AREA-WIDE FOR FRIDAY THRU SATURDAY. VERY HIGH TO EXTREME GRASSLAND FIRE DANGER LEVELS ARE LIKELY AGAIN MONDAY AFTERNOON OVER CENTRAL AND SOUTH CENTRAL KANSAS. PLEASE SEE THE LATEST FIRE WEATHER WATCH FOR MORE DETAILS. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT HTTP://WEATHER.GOV/WICHITA/HWO/ ES/CJ
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 6, 2:50 AM CST | Fire Weather Watch | ICT | Barton, Ellsworth, Harper, Kingman, Lincoln, McPherson and 4 more | 12 hr |
Nearby
Red Flag Warnings in Kansas, 2016Every red flag warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.